# SDR 2021FA0000079

- Difficulty date: March 9, 2021
- Submitted: March 9, 2021
- Operation: General aviation
- Make and model: Cessna 414
- Aircraft time: 8,600 hours
- System (JASC): 3500 · Oxygen System
- Part: Oxygen System
- Part number: 510010746
- Condition: Leaking
- Location: Cockpit
- Part time: 8,600 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AIRCRAFT OWNER REPORTED HISSING SOUND ABOVE CABIN HEADLINER WHEN CABIN OXYGEN CONTROL WAS TURNED ON. PRESSURIZED OXYGEN SYSTEM AND CONFIRMED LOUD HISSING SOUND COMING FROM HEADLINER BETWEEN FIRST ROW OF PASSENGER SEATS. USED BORESCOPE TO INSPECT THE AREA, AND FOUND LEAK COMING FROM BOX FORMED BY REAR SPAR CARRY-THROUGH BULKHEADS. FURTHER INSPECTION SHOWED THE LEAK TO BE COMING FROM THE O2 LINE WHERE IT CROSSES OVER TWO CENTRAL CABIN HEAT CAT DUCTS. THESE DUCTS WERE ALSO BADLY DETERIORATED AND THE INTERNAL WIRE SPRING WAS HEAVILY CORRODED, TO THE POINT OF BEING ABLE TO CRUSH IT BY HAND. FOUND CORROSION IN SEVERAL OTHER AREAS WHERE THESE DUCTS CONTACTED OR PASSED THROUGH STRUCTURE. ACCESSING THE O2 LINE WAS EXTREMELY DIFFICULT, REQUIRING THE REMOVAL OF THE ENTIRE INTERIOR HEADLINER, THE HEADLINER RETAINING CHANNELS, THE FIBERGLASS INSULATION, AND DRILLING OUT APPROXIMATELY 30 CHERRYMAX RIVETS IN ORDER TO REMOVE THE HONEYCOMB COVER PANEL THAT RUNS THE LENGTH OF THE CABIN CENTER SECTION. THIS ALLOWED ACCESS TO THE BOX STRUCTURE COVERING THE OXYGEN LINE, WHICH REQUIRED DRILLING OUT A FURTHER 150-PLUS CHERRYMAX RIVETS TO GAIN ACCESS TO THE OXYGEN LINE TEES, AND FINALLY, TO REMOVE THE LINE. ON REMOVAL, THE LINE WAS FOUND TO HAVE SEVERAL AREAS OF HEAVY CORROSION, INCLUDING TWO HOLES APPROXIMATELY 1/16" ACROSS, AND SEVERAL SMALLER PINHOLES. HAVE FOUND SEVERAL SIMILAR AREAS OF HEAVY CORROSION IN OTHER AIRCRAFT AND INSTALLATIONS USING THE BLACK CAT-STYLE DUCTING.
